MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN LT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN LT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74022123
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint locking (2672)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 h6: impact code correction.H3, h6: given the nature of the alleged incident, the devices could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that a definitive clinical root cause for the reported left knee locking could not be determined.Radiographic findings at the 10-year follow-up showed slight patellar displacement (4mm) and osteophytes, but no signs of implant loosening, osteolysis, or instability.The knee alignment was neutral, with a range of motion of 120 degrees, and the patient reported being ¿satisfied¿ to ¿very satisfied¿ with knee function.Locking or catching of a prosthetic joint is a known potential issue and can result from mechanical or patient-related factors.It is unclear whether this was a true mechanical locking or a pseudo-locking event.Additionally, the patient¿s bmi of 40.6 at the time of surgery may have contributed to increased stress on the implant and cannot be ruled out as a factor.No treatment was provided for the event, and the patient has not recovered.Close clinical follow-up is recommended, and further evaluation may be needed if additional documentation becomes available.Device batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed femoral and patellar component.A review of complaint history of the previous 12 months revealed a similar event for the listed part number of the tibial base plate, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed in possible adverse effects that decreased range of motion and unusual stress concentrations can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a total knee replacement surgery performed on (b)(6) 2015, the patient experienced a locking of the left knee when attempting to cycle.The knee locked when the foot pedal was at the top of its travel, and the patient was no longer able to cycle.No treatment was provided, and the adverse event has not resolved.

Brand Name
JRNY II BCS FEMORAL OXIN LT SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22710603
Report Number1020279-2025-01339
Device Sequence Number21313167
Product Code JWH
UDI-Device Identifier00885556170311
UDI-Public885556170311
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74022123
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date09/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JOURNEY TIBIA BASE NP LT SZ 3.; JRNY BCS PAT RESRF RD 32 MM STD.; JRNY BCS PAT RESRF RD 32 MM STD.
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexFemale
Patient Weight108 KG